Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2007, 4:36 PM MDT for Elbert County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 4:36 PM MDT (22:36 UTC)
- Expired
- Jun 12, 2007, 5:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 122236 SVRBOU COC039-122315- /O.NEW.KBOU.SV.W.0071.070612T2236Z-070612T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 436 PM MDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 515 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF MATHESON...OR ABOUT 31 MILES WEST OF LIMON... MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MATHESON AND AGATE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3913 10436 3914 10396 3948 10391 3947 10439 $$ RPK
1 follow-up statement
000 WWUS55 KBOU 122249 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 449 PM MDT TUE JUN 12 2007 COC039-122315- /O.CON.KBOU.SV.W.0071.000000T0000Z-070612T2315Z/ ELBERT CO- 449 PM MDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL ELBERT COUNTY... AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF SIMLA...OR ABOUT 27 MILES WEST OF LIMON...MOVING EAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMLA...MATHESON AND AGATE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3913 10436 3914 10396 3948 10391 3947 10439 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT TUE JUN 12 2007 .SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LOW CIRCUATION OVER SOUTH CENTRAL CO AND MOVING SLOWLY EAST. VERY MOIST AIRMASS OVER CWA WITH PW VALUES AROUND AN INCH OVER THE FRONT RANGE...WHILE NEARING 1.50 OVER THE FAR ERN PLAINS. FLASH FLOOD WATCHES/WARNINGS ARE ALREADY IN EFFECT ACROSS ZNS 48..50>51 AND THIS LOOKS FINE WITH NEW BATCH OF STORMS AND DEVELOPMENT FURTHER SOUTH ACROSS YUMA AND LINCOLN COUNTIES. FURTHER WEST...NEW CONVECTION DEVELOPING OVER THE SOUTHERN FRONT RANGE FOOTHILLS AND THIS WILL BE SPREADING OVER THE URBAN CORRIDOR THRU THE REST OF THE AFTERNOON. AGAIN...MAIN THREAT WILL BE HEAVY RAIN WITH MINOR FLOODING POSSIBLE. TRAINING ECHOES MAY ALSO LEAD TO FURTHER FLOODING POTENTIAL IF OCCURS IN URBAN AREAS. WILL KEEP LIKELY POPS OVER ENTIRE AREA THRU THIS EVENING. RADUAL DRYING FROM WEST TO EAST LATER THIS EVENING AND OVERNIGHT AS THE UPPER LEVEL TROF MOVES SLOWLY ACROSS THE STATE AND DRIER AIR GETS ENTRAINED FROM THE NORTHWEST. DRY AND STABLE AIRMASS ON THE PLAINS WED AFTN WHILE MAYBE A FEW STORMS IN THE MTNS/FOOTHILLS WITH A BIT OF MSTR AND LOW LVL UPSLOPE FLOW. .LONG TERM...UPR LOW WL CONTINUE TO MOV EASTWARD INTO CNTRL KS WED EVE. A WEAK DISTURBANCE WL TRAIL THE LOW OVR WRN KS. SOME SCT TSTMS PSBL ON THE FAR ERN PLAINS INVOF THIS FEATURE IN THE EVENING...BUT BY MIDNIGHT ALL PRECIP SHOULD COME TO AN END. FOR THE SECOND HALF OF THE WEEK...A STG RDG OF HIGH PRESSURE FROM AZ WL BLD ACRS THE WRN HALF OF THE STATE. HEIGHTS AT H5 PROGGED TO RISE TO OVR 590 DM BY FRIDAY AND SAT. SUCH A PTRN WOULD SUPPORT TEMPS RISING INTO THE 90S ACRS THE PLAINS AND FNT RANGE. LTL IF ANY MSTR EVIDENT...SO WL RMV ALL POPS THURS AND FRIDAY. WL KEEP SAT GOING AS A LTL MSTR MAY SNEAK INTO THE RDG FM NEW MEXICO. REPREVE FROM THE VRY WARM TEMPS IN STORE FOR THE FIRST PART OF NEXT WK AS A DP TROF OVR WRN CANADA SINKS SWD INTO THE CNTRL ROCKY MTN STATES. GFS HAS BEEN FAIRLY CONSISTANT BRINGING A COLD FRONT INTO THE AREA MONDAY AFTN. SFC CDFNT WL BE FIRMLY IN CONTROL OF TEMPS ON THE PLAINS AS H7 TEMPS PROGGED TO FALL INTO THE 3-5 DEGREE RANGE. WL COOL OFF TEMPS SOME FOR MONDAY WITH WELL BELOW NORMAL TEMPS FOR TUES. WL ALSO ADD SOME POPS TO THE LATTER PERIODS AS WELL. && .AVIATION...SHOWERS WILL GRADUALLY INCREASE IN COVERAGE BTWN 21-23Z ACROSS LOCAL AIRPORTS. CIGS/VSBYS LOWERING TO MVFR CAT IN SHOWERS...IMVPOVING AFT 03Z THIS EVENING. ERRATIC WIND GUSTS WITH SHOWERS WITH SPEEDS UP TO 35KT. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z WED FOR ZONES 48..50>51. && SWE/046
Hazardous weather outlook, Jun 12, 10:50 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT TUE JUN 12 2007 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT TUE JUN 12 2007 ...FLASH FLOOD WATCH FOR FAR NORTHEAST COLORADO THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STRENGTHEN OVER FAR NORTHEAST COLORADO THIS AFTERNOON. THE MAIN THREAT WILL BE VERY HEAVY RAIN AND POSSIBLE FLASH FLOODING WITH RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR. THERE IS ALSO ENOUGH INSTABILITY AND HIGH SURFACE MOISTURE TO GENERATE AN ISOLATED SEVERE STORM WITH HAIL UP TO ONE INCH IN DIAMETER. FURTHER WEST TOWARDS THE FRONT RANGE...SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON HOURS. AGAIN THE MAIN THREAT WILL BE HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH IN LESS THAN AN HOUR. THE SEVERE THREAT IS MINIMAL SO ONLY SMALL HAIL IS EXPECTED WITH THE STORMS. THE STORMS WILL END LATER TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES INTO EASTERN COLORADO LATER TONIGHT AND BRINGS DRIER AIR ACROSS WESTERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR EASTERN PLAINS OF COLORADO THROUGH THIS EVENING. RAINFALL AND FLOODING REPORTS WILL ALSO BE APPRECIATED. SWE/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 25 min |
| Jun 11, 8:58 PM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
| Jun 11, 10:24 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 19 min |
| Jun 12, 9:23 AM MDT | Flash Flood Watch | BOU | Logan, Phillips, Sedgwick | 16 hr |
| Jun 12, 11:15 AM MDT | Flash Flood Warning | BOU | Phillips | 2 hr |
| Jun 12, 11:46 AM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
| Jun 12, 1:14 PM MDT | Flash Flood Warning | BOU | Phillips | 3 hr |
| Jun 12, 2:41 PM MDT | Flash Flood Warning | BOU | Sedgwick | 94 min |
| Jun 12, 4:14 PM MDT | Flash Flood Warning | BOU | Phillips, Sedgwick | 6 hr |
| Jun 12, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.